Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 280, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 29, 2015, 5:46 AM CDT for 4 counties in Missouri. It took effect at Jul 29, 2015, 9:00 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 5:46 AM CDT (10:46 UTC)
- In effect from
- Jul 29, 2015, 9:00 AM CDT
- Expired
- Jul 30, 2015, 6:27 PM CDT
- In force
- 33 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adair County, MO, Macon County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 187 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Novinger (NVZM7). The gauge peaked at 16.89 ft at Jul 29, 2015, 11:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06904500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
577
WGUS43 KEAX 291046
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT WED JUL 29 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Chariton River at Novinger affecting Adair...Macon...Putnam and
Schuyler Counties.
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC001-121-171-197-301046-
/O.NEW.KEAX.FL.W.0280.150729T1400Z-150730T2327Z/
/NVZM7.1.ER.150729T1400Z.150729T1800Z.150729T2327Z.NO/
546 AM CDT WED JUL 29 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Chariton River at Novinger.
* from this morning to Thursday evening.
* At 4:45 AM Wednesday the stage was 13.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 21.0 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 20.0 feet...Farm fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Novinger 20 13.1 Wed 05 AM 21.0 this afternoon
&&
LAT...LON 4042 9273 4042 9262 3997 9261 3997 9273
$$
MOC041-121-301045-
/O.NEW.KEAX.FL.W.0281.150729T1800Z-150801T2125Z/
/PRIM7.1.ER.150729T1800Z.150730T0600Z.150731T2125Z.NO/
546 AM CDT WED JUL 29 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Chariton River near Prairie Hill.
* from this afternoon to Saturday afternoon.
* At 4:45 AM Wednesday the stage was 12.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 16.5 feet by early Thursday morning. The river will
fall below flood stage by Friday afternoon.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 12.6 Wed 05 AM 16.5 early Thursday morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$1 follow-up statement
134
WGUS83 KEAX 291604
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 AM CDT WED JUL 29 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Chariton River at Novinger affecting Adair...Macon...Putnam and
Schuyler Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC001-121-171-197-291634-
/O.CAN.KEAX.FL.W.0280.000000T0000Z-150730T2327Z/
/NVZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1104 AM CDT WED JUL 29 2015
The Flood Warning is cancelled for
The Chariton River at Novinger.
* At 10:45 AM Wednesday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
18.8 feet this afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Novinger 20 17.7 Wed 11 AM 18.8 this afternoon
&&
LAT...LON 4042 9273 4042 9262 3997 9261 3997 9273
$$
MOC041-121-301603-
/O.EXT.KEAX.FL.W.0281.150730T0040Z-150731T1800Z/
/PRIM7.1.ER.150730T0040Z.150730T0600Z.150730T1800Z.NO/
1104 AM CDT WED JUL 29 2015
The Flood Warning continues for
The Chariton River near Prairie Hill.
* from this evening to Friday afternoon.
* At 10:45 AM Wednesday the stage was 13.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 15.8 feet by early Thursday morning. The river will
fall below flood stage by Thursday afternoon.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 13.0 Wed 11 AM 15.8 early Thursday morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 29, 3:49 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 29, 3:49 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 349 AM CDT WED JUL 29 2015 .DISCUSSION... Issued at 349 AM CDT WED JUL 29 2015 Main concern in the short term will revolve around rainfall falling overnight and the river and flash flooding that has or is occurring. Through 3AM...radar is estimating 3 to 5 inches of precip has fallen across portions of northern Missouri this has caused areas of flash flooding along and north of Highway 36. This has also caused several local areas, creeks and streams to flood across northern Missouri. Fortunately, the heavy rain has shifted south towards the I-70 corridor and south of those areas that have received the heaviest rainfall. This rainfall has come courtesy of a cold front sinking south through the area this morning. This cold front will continue to sink south this morning, clearing the southern CWA around sunrise. Showers and thunderstorms will continue to sink south behind this front and will diminish by mid-morning. There will be the potential for addition light showers across the southern CWA during the day as an elevated front will remain over the area. Otherwise, conditions should remain dry and much more pleasant today as surface high pressure builds into the area. Expect highs in the mid 80s. High pressure will remain in control tonight through Friday keep conditions dry with seasonable highs mid 80s to near 90 on Thursday and Friday. Friday night we being to undergo a pattern change from a zonal pattern where an upper level ridge of high pressure covering much of the southern CONUS begins to retreat back to western CONUS and begins to build. This will lead to a more amplified pattern where strong upper level ridging will reside out west with upper level troughing across the Great Lakes and Ohio River Valley. Locally, we will be under northwest flow. Models suggest several shortwaves will move through the area on northwest flow bringing several chances for showers and thunderstorms beginning early Saturday morning and continuing into the middle of next week. This pattern will also provide for near normal temperature this weekend through the mid of next week with highs in the mid 80s to near 90. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1126 PM CDT TUE JUL 28 2015 Convection across northern Missouri is not making southern progress as quickly as anticipated, so have bumped back the timing of arrival into the terminals. That being said, the chances for the KC terminals to see thunderstorm activity is are a bit lower than considered earlier. Same goes for KSTJ, where storms are a bit more likely to affect the terminals. Due to low confidence of T-storm development at the terminals, went with VCTS and TEMPO to cover that concern. By or shortly after sunrise expect T-storms to end with mid level clouds remaining through the afternoon and evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Leighton
Hazardous weather outlook, Jul 29, 4:34 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 434 AM CDT WED JUL 29 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 434 AM CDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 29, 12:38 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 AM CDT WED JUL 29 2015 MOZ007-008-016-290630- PUTNAM MO-SULLIVAN MO-SCHUYLER MO- 1238 AM CDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...SCHUYLER AND EASTERN PUTNAM COUNTIES UNTIL 130 AM CDT... AT 1237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF UNIONVILLE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...WORTHINGTON AND LIVONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4035 9235 4034 9298 4055 9300 4059 9235 TIME...MOT...LOC 0537Z 266DEG 32KT 4044 9287 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 36 min |
| Jul 28, 10:15 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 45 min |
| Jul 28, 11:11 PM CDT | Flash Flood Warning | EAX | Nodaway, Worth | 6 hr |
| Jul 28, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 53 min |
| Jul 29, 12:38 AM CDT | Special Weather Statement | EAX | Schuyler | 52 min |
| Jul 29, 1:21 AM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Linn, Livingston, Mercer, Putnam and 1 more | 6 hr |
| Jul 29, 1:28 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Jul 29, 1:40 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 50 hr |
| Jul 29, 2:36 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 57 hr |
| Jul 29, 2:36 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 57 hr |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jul 29, 2:55 AM CDT | River Flood Warning | EAX | Atchison, Holt | 49 hr |
| Jul 29, 3:09 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Linn, Livingston | 6 hr |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jul 29, 5:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Jul 29, 10:48 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 62 hr |
| Jul 29, 10:56 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jul 29, 10:56 AM CDT | River Flood Warning | EAX | Platte | 7 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.